HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   next weaner (http://www.healthboards.com/boards/high-low-blood-pressure/226469-next-weaner.html)

stackzone 11-20-2004 07:26 PM

next weaner
 
I ,after speaking with a CFS doc, am going to wean off of Inderal. I take 60mg 2x day. He said to take only one a day for 4 days, then none for four days. He said to contact him if my bp goes over 160/100. I still take Hyzaar. He believes I may be overmedicated. I have to admit Im a little scared. Those of you with some experience(Zuzu--Zip) in your opinion does this sound like a safe enough wean, or should it be more gradual. Thanx, bh

zuzu8 11-20-2004 10:39 PM

Re: next weaner
 
Dback,
Need to know something first: How long have you been on the Inderal?

zuzu xxx

stackzone 11-21-2004 06:58 AM

Re: next weaner
 
4 years, hyzaar for 2 years

zuzu8 11-21-2004 11:47 AM

Re: next weaner
 
[QUOTE=dback]4 years, hyzaar for 2 years[/QUOTE]

Dback, In my opinion 4 days is [B]way[/B] too rapid a wean, [I]especially[/I] after 4 years. (Although I've heard that for some people it's easier to get off Inderal than Atenolol.)

Generally the longer you've been on betas, the longer they'll take to wear off, or for your body to flush them out of your system.

My suggestions are not a substitute for an experienced doctor's opinion, but it seems to me you'd do better by going a little easier.... [B]taking half dose for a week, then half a dose every other day for a week, and then stop[/B], of course monitoring your BP and heart rate all the way. If needed, a third week taking 1/4 pill every other day might really ease you out comfortably.

You might need an even longer wean if you start to notice rebound tachycardia or if your BP spikes too high.

Bottom line, in my humble opinion, is that 4 days @ half dose and then stopping cold, is BARELY what one could call weaning!

zuzu xxx

stackzone 11-21-2004 01:08 PM

Re: next weaner
 
I understand you are not a doc, but I did want your opinion and I like your price you charge. I thought it was pretty fast, but it did come from a pretty good doc. I cant do the 1/4 pill ( i think) becuase it is a capsule. thanx for your input....

Random2 11-21-2004 01:24 PM

Re: next weaner
 
No need to wean fast. I am in the same situation as you & will take it slowly. At 108/60, I think that I can afford to do that.

stackzone 11-21-2004 05:53 PM

Re: next weaner
 
I'm not that lucky. I'm more like 120/78, but the meds are really taking a toll on me. Ive been to all sorts of specialists but the last two now agree that the early morning hazyness and feeling like Im going to pass out when I stand or after leaning over-- is due to the meds. The one doc said that Inderal is famous for these type of effects. I would take 135 over like 88 if I felt a little better. I dont think its going to work--Im a pessimist. I think that the Inderal is an important part of the combo. It looks like you have more room to play with with those numbers. How is your weaning Axe? Thanx again zuzu!!!

Random2 11-22-2004 07:32 AM

Re: next weaner
 
I'm a wimp Dback. Want to go to my specialist friend 1st. Will never take a GP's advice again when it comes to B/P meds. When I was getting readings like 106/56 this weekend I know that it is time for me to get off of this garbage. My G/F at 23 had a B/P of 147/93 the 1st time & 134/80. She thinks that it is funny, because B/P fluctuates through the day. She will never take B/P meds. My Mom gets readings like 150/100 at the doc. & my g'f's dad will get readings like 160/100 after work & stress. None of these people are on meds. & all of them refuse to take them. You know why? Because these are just isolated readings.

early morning hazyness

Yes I have that as well Dback. With the dosage that I am on, my stomach is a mess, I have hazyness & just don't feel like working at times. I can't wait until my appt. I promise you guys that I will be off of the meds. by March. My B/P will be in the 134-140 over 76-80 range, but it's much better than the way that I feel medicated.

mgraylorn 11-22-2004 09:38 AM

Re: next weaner
 
I think the 4 days 1/2 dose and then off sounds fast. But, it might work for you. Try the 1/2 dose and monitor your bp. If that feels OK, then you might try going off. If not, go the 1/2 dose for a week or more.

Use your body's reactions as a guide for how fast you should wean. It isn't a race.


All times are GMT -7. The time now is 09:19 PM.